Alert archive / Kansas / Red Flag Warnings in 2010

Red Flag Warning 9, NWS Dodge City, KS

May 9, 201010 counties in Kansas

NWS Dodge City, KS issued this red flag warning at May 9, 2010, 3:23 PM CDT for 10 counties in Kansas. It took effect at May 10, 2010, 1:00 PM CDT. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 9, 2010, 3:23 PM CDT (20:23 UTC)
In effect from
May 10, 2010, 1:00 PM CDT
Expired
May 10, 2010, 7:00 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 86 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 1:00 PM CDTNON-TSTM WND GST 51Ulysses, KS
May 10, 1:35 PM CDTNON-TSTM WND GST 53Liberal, KS
May 10, 1:35 PM CDTNON-TSTM WND GST 61Liberal, KS
May 10, 2:15 PM CDTFUNNEL CLOUDFord, KS
May 10, 2:19 PM CDTHAIL 15 Ssw Windthorst, KS
May 10, 4:45 PM CDTNON-TSTM WND GST 51Johnson City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
544 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WWUS83 KDDC 092023
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
323 PM CDT SUN MAY 9 2010

...DANGEROUS FIRE CONDITIONS EXPECTED MONDAY AFTERNOON...

.A STRONG PACIFIC STORM WILL MOVE THROUGH KANSAS ON MONDAY. LOW
PRESSURE WILL STRENGTHEN AND MOVE ACROSS NORTHERN KANSAS MONDAY
AFTERNOON...CREATING A TIGHT PRESSURE GRADIENT. AMPLE AFTERNOON
SUNSHINE WILL ALLOW STRONG WINDS AND VERY DRY AIR ALOFT TO MIX
DOWN TO THE SURFACE.

KSZ074>078-084>088-100500-
/O.UPG.KDDC.FW.A.0006.100510T1800Z-100511T0000Z/
/O.NEW.KDDC.FW.W.0009.100510T1800Z-100511T0000Z/
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
323 PM CDT SUN MAY 9 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...74...75...76...77...78...84...85...86...87
...88

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
ARE EXPECTED MONDAY AFTERNOON. THE STRONG WIND COMBINED WITH
TEMPERATURES IN THE UPPER 80S AND RELATIVE HUMIDITIES DROPPING
INTO THE 5 TO 15 PERCENT RANGE WILL CREATE VERY HAZARDOUS FIRE
WEATHER CONDITIONS. EVEN GREEN 1 HOUR FUELS WILL DRY OUT QUICKLY
AND BECOME FLAMMABLE UNDER SUCH HARSH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

WRIGHT
3 follow-up statements
906 
WWUS83 KDDC 100850
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
350 AM CDT MON MAY 10 2010

...DANGEROUS FIRE CONDITIONS EXPECTED MONDAY AFTERNOON...

.AN INTENSE UPPER JET WILL MOVE FROM THE SOUTHERN ROCKIES INTO
SOUTHWEST KANSAS LATE THIS MORNING AND AFTERNOON. STRONG WINDS
THROUGH A DEEP LAYER OF THE ATMOSPHERE WILL CREATE CONDITIONS FOR
HIGH WINDS WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH. IN ADDITION TO
THE HIGH WINDS, RELATIVE HUMIDITY UNDER 15 PERCENT IS EXPECTED,
CREATING VERY DANGEROUS FIRE CONDITIONS THIS AFTERNOON.

KSZ074>078-084>088-101700-
/O.CON.KDDC.FW.W.0009.100510T1800Z-100511T0000Z/
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
350 AM CDT MON MAY 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...74...75...76...77...78...84...85...86...87
...88

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH
ARE EXPECTED TODAY. THE STRONG WIND COMBINED WITH TEMPERATURES IN
THE LOW TO MID 80S AND RELATIVE HUMIDITY FROM 5 TO 15 PERCENT
RANGE WILL CREATE VERY HAZARDOUS FIRE WEATHER CONDITIONS. EVEN
GREEN 1 HOUR FUELS WILL DRY OUT QUICKLY AND BECOME FLAMMABLE UNDER
SUCH HARSH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

RUSSELL
947 
WWUS83 KDDC 101523
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1023 AM CDT MON MAY 10 2010

...DANGEROUS FIRE CONDITIONS EXPECTED MONDAY AFTERNOON...

.AN INTENSE UPPER JET WILL MOVE FROM THE SOUTHERN ROCKIES INTO
SOUTHWEST KANSAS TODAY. STRONG WINDS THROUGH A DEEP LAYER OF THE
ATMOSPHERE WILL CREATE CONDITIONS FOR HIGH WINDS WITH GUSTS
POSSIBLY IN EXCESS OF 60 MPH. IN ADDITION TO THE HIGH WINDS...
RELATIVE HUMIDITY UNDER 15 PERCENT IS EXPECTED... CREATING VERY
DANGEROUS FIRE CONDITIONS THIS AFTERNOON.

KSZ074>078-084>088-110000-
/O.CON.KDDC.FW.W.0009.100510T1800Z-100511T0000Z/
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
1023 AM CDT MON MAY 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...74...75...76...77...78...84...85...86...87
...88

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH
CAN BE EXPECTED THIS AFTERNOON. THE STRONG WIND COMBINED WITH TEMPERATURES
IN THE LOW TO MID 80S AND RELATIVE HUMIDITY FROM 5 TO 15 PERCENT
RANGE WILL CREATE VERY HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
591 
WWUS83 KDDC 102356
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
656 PM CDT MON MAY 10 2010

...DANGER FOR WILDFIRES IS DIMINISHING...

.AS TEMPERATURES SLOWLY FALL AND WINDS DIMINISH...THE THREAT FOR
WILDFIRES WILL ALSO DIMINISH. THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE ON TIME.

KSZ074>078-084>088-110100-
/O.EXP.KDDC.FW.W.0009.000000T0000Z-100511T0000Z/
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
656 PM CDT MON MAY 10 2010

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...74...75...76...77...78...84...85...86...87
...88

DECREASING TEMPERATURES AND WINDS WILL RESULT IN A DIMINISHED FIRE
DANGER THROUGH THE REST OF THE EVENING.

$$

GERARD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 9, 3:06 PM CDT, 17 minutes earlier.

Area forecast discussion, May 9, 3:06 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
306 PM CDT SUN MAY 9 2010

.DISCUSSION...

DAYS 1-2...

TODAY IS THE RELATIVE CALM BEFORE THE STORM. IT IS A BIT ON THE
WINDY SIDE, BUT THIS MAY BE NOTHING COMPARED TO WHAT IS LIKELY TO
COME TOMORROW. MOST OF THE ATTENTION IN THE SHORT TERM HAS BEEN
FOCUSED ON THE NEXT 24-30 HRS AS THE BULK OF THE ACTION WILL OCCUR
IN THAT TIME FRAME.

THE LATEST SFC ANALYSIS SHOWS LOW PRESSURE IN THE LEE OF THE ROCKIES
CENTERED OVER SE COLORADO WITH GUSTY S'RLY FLOW OVER ALL OF SW KS.
SIGNIFICANT PRESSURE FALLS CONTINUE IN RESPONSE TO LOWERING HEIGHTS
AND INCREASING FLOW ALOFT AS OUR NEXT MAJOR WEATHER MAKER COMES
ONSHORE OVER CNTRL CALIFORNIA. DEEP MOISTURE CONTINUES TO BE
CONFINED TO SOUTH TX BUT DEWPTS ARE RISING ALL OVER THE SRN AND
CNTRL PLAINS AS A TONGUE OF SFC-H85 MOISTURE ADVANCES NORTHWARD. THE
WESTERN EDGE OF A LOW-MID CLOUD DECK BISECTS MY FA AND STRETCHES
FROM ROUGHLY HAYS THROUGH AMARILLO, TX TO HOBBS, NM. SUNSHINE
STARTED TO ERODE THE CLOUD EDGE EARLIER BUT IT IS NOW HOLDING FIRM
AND EVEN ADVANCING IN SOME PLACES. A TSTORM COMPLEX ASSOCIATED WITH
A WEAK UPR SHORTWAVE IS ADVANCING NNE-WARD FROM TX INTO SW OK ATM.
CAN'T RULE OUT THAT COMPLEX CLIPPING MY SE FA THIS EVENING NOR CAN I
RULE OUT SOME CONVECTION BUBBLING INVOF OF THE LEE TROF OVER
COLORADO AND SPILLING INTO MY FAR WEST SECTIONS THIS EVENING. THUS
HAVE MAINTAINED POPS IN THOSE AREAS THIS AFTERNOON AND EVENING.

THE MODELS ARE ALL CONSISTENT IN ADVANCING DEEP MOISTURE AND CLOUDS
NORTHWARD THROUGH THE PLAINS AND OVER MUCH OF SW KS OVERNIGHT.
SHOWERS AND ELEVATED STORMS WILL ALSO BE POSSIBLE OVERNIGHT IN
RESPONSE TO INCREASING UPPER DYNAMICS AS WELL AS A DEVELOPING LL
JET, INCREASING ISENTROPIC LIFT, AND WARM FRONTOGENESIS FROM THE SFC
THROUGH H85. INCREASED POPS INTO THE LOW CHC CATEGORY OVER MUCH OF
SW KS TONIGHT.

THE ACTION BEGINS TO UNFOLD BY EARLY AFTERNOON TOMORROW AS A STRONG
UPR TROF MOVES THROUGH THE ROCKIES AND INTO THE CNTRL PLAINS. MODEL
CONSISTENCY CONTINUES (WITH THE NAM STUBBORNLY REMAINING A SLOW
OUTLIER) IN BRINGING LOW PRESSURE ACROSS WEST KS LATE MORNING AND
INTO EASTERN KS BY EVENING. A SHARP DRYLINE WILL ADVANCE ACROSS SW
KS LATE MORNING AND AFTERNOON AND THERE IS THE POTENTIAL FOR STORMS
TO FIRE ANYWHERE ALONG THE LINE. HOWEVER, DYNAMICS AND MOISTURE
DON'T REALLY COINCIDE WELL UNTIL THE DRYLINE IS EAST OF THE DDC FA.
THE EXCEPTION WILL BE NORTH OF THE SFC LOW INVOF GREAT BEND AND
HAYS. WHILE BRIEF SVR WX CAN'T BE RULED OUT IN OUR FAR EASTERN CWA,
ANY STORMS WOULD QUICKLY SHOOT INTO CNTRL KS AND OUT OF OUR FA. IN
THE GBD-HYS CORRIDOR HOWEVER, MOISTURE WRAPPING BACK NORTH OF THE
LOW, LL CONVERGENCE, UPR DYNAMICS AND COLD POOL ALL COME TOGETHER
FOR A FEW HOURS AFTER APPROX 21Z. LL SHEAR WILL BE TREMENDOUS IN
THAT AREA AND THE PRESENCE OF A TRIPLE POINT ALWAYS RAISES AN
EYEBROW. FOR THOSE REASONS, HAVE INCREASED POPS AND CONTINUED THE
THREAT FOR SVR STORMS THERE.

AS FOR THE WIND/FIRE HEADLINES. BOTH CONTINUE TO LOOK REASONABLE AS
DEEP MIXING OUGHT TO PRODUCE HOT AND EXTREMELY WINDY, DRY CONDITIONS
OVER MUCH OF SW KS BEHIND THE DRY LINE TOMORROW AFTERNOON. WILL BE
UPGRADING TO RED FLAG AS THOSE CRITERIA WILL BE EASIEST TO MEET.
HIGH WIND IS STILL NOT A SLAM DUNK THUS WILL OPT TO KEEP THE WATCH
AND LET LATER SHIFTS MAKE THAT CALL. -WRIGHT

DAYS 3-7...

SFC BOUNDARY LOCATED IN OKLAHOMA EARLY IN THE WEEK BEGINS TO MOVE
BACK NORTH AS A WARM FRONT ON TUESDAY. ISENTROPIC LIFT/MOISTURE AND
85H WAA BEGINS TO IMPROVE ACROSS MUCH OF OUR CWA BY 06Z TUESDAY AS A
5H VORT LOBE MOVES OUT OF NEW MEXICO AND INTO SW KS. AS A RESULT
WILL BE RETAINING POPS CURRENT POPS AND BASED ON WHERE THE BETTER
LIFT IS NOW PROGGED WILL EVEN BUMP POPS UP IN OUR NE CWA AFTER
MIDNIGHT.

BY EARLY WEDNESDAY A COLD FRONT WILL START TO SAG SOUTH INTO NW KS.
THIS FRONT IS PROGGED BY BOTH THE GFS/ECMWF TO CROSS MUCH OF SW KS
WEDNESDAY AFTERNOON AND AS THE LEFT ENTRANCE REGION OF AN UPPER LVL
JET MOVES OVER SW KS. AS A RESULT PCPN CHANCES WILL IMPROVE ONCE
AGAIN ALONG AND AHEAD OF THIS COLD FRONT WHICH AT 00Z THURS IS
PROGGED TO BE LOCATED IN OUR E/SE CWA. AT THIS TIME THE CURRENT
GRIDS REFLECT THIS AREA OF MORE FAVORABLE PCPN WELL EARLY WED NIGHT
SO NOT ANTICIPATING ANY SIGNIFICANT CHANGES TO THE POP GRIDS.

ON THURSDAY THIS FRONT WILL IS PROGGED TO STALL OUT SOUTH AND WEST
OF THE CWA AS A COOL DOME OF HIGH PRESSURE BUILDS ACROSS THE
NORTHERN AND CNTL PLAINS. ON THURSDAY MODELS ALSO BEGIN TO
DIVERGE ON SOLUTIONS WITH THE UPPER LVL PATTERN WHICH HAS LOWERED
CONFIDENCE ON TIMING AND TRACK OF ANY UPPER WAVE EMBEDDED IN THE
FLOW LATE WEEK OR EARLY THIS WEEKEND. GIVEN LOW CONFIDENCE THAT FAR
OUT HAVE OPTED TO LEAVE POPS AS IS FOR NOW LATE WEEK AND EARLY THIS
WEEKEND.

&&

.AVIATION...

AFTERNOON SUNSHINE WILL GIVE WAY TO INCREASING CLOUDS ONCE AGAIN
LATER THIS EVENING. THESE CLOUDS WILL THICKEN AND LOWER THROUGH
THE OVERNIGHT HOURS. SREF PROB CHARTS AND LLVL MOISTURE FIELDS
SUGGESTING MVFR CIGS LIKELY BY 6Z WITH IFR/LIFR CIGS AFTER 9Z. MAY
EVEN SEE SOME LIGHT PCPN DEVELOP AS WELL AT DDC AND HYS EARLY
MONDAY MORNING SO INSERTED A TEMPO GROUP AT THESE SITES EARLY
MONDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  50  86  47  73 /  30  20   0   0
GCK  49  82  44  70 /  30  20   0   0
EHA  52  81  46  75 /  20  10   0   0
LBL  53  86  47  76 /  30  20   0   0
HYS  49  75  47  67 /  40  40  30   0
P28  54  88  52  77 /  40  30  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
KSZ043>045-061>064-074>080-084>089.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR KSZ074>078-084>088.

&&

FN34/18/18
Hazardous weather outlook, May 9, 5:52 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
552 AM CDT SUN MAY 9 2010

KSZ043>045-061>064-074>080-084>089-101100-
SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-
552 AM CDT SUN MAY 9 2010 /452 AM MDT SUN MAY 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL...
SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH WINDS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AS A VERY
INTENSE STORM SYSTEM ENTERS THE WESTERN PLAINS. WEST TO SOUTHWEST
WINDS OF 35 TO 45 MPH ARE EXPECTED TO DEVELOP WITH PEAK WIND GUSTS
TO 60 MPH POSSIBLE. THESE WINDS WILL USHER IN VERY DRY AIR...AND
AS RELATIVE HUMIDITY FALLS TO 10 TO 15 PERCENT...THE FIRE WEATHER
THREAT WILL REACH A CRITICAL THRESHOLD. VERY DANGEROUS FIRE GROWTH
IS POSSIBLE MONDAY AFTERNOON IN AREAS WHERE GRASSES MAY BE STARTING
TO CURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-046-065-066-081-090-101100-
TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
552 AM CDT SUN MAY 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM WAKEENEY TO HAYS
AND POINTS SOUTHEAST TO STAFFORD, PRATT, AND MEDICINE LODGE. THE
GREATEST THREAT APPEARS TO BE FARTHER NORTH CLOSER TO THE FORECAST TRACK
OF THE SURFACE LOW. SUPERCELL THUNDERSTORMS CAPABLE OF VERY LARGE
HAIL AND AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE ANYTIME AFTER
2 PM CDT...PARTICULARLY ALONG THE INTERSTATE 70 CORRIDOR.
ADDITIONAL SUPERCELL THUNDERSTORMS MAY FORM AS FAR WEST AS
STAFFORD TO MEDICINE LODGE...HOWEVER THESE STORMS WOULD RAPIDLY
MOVE EAST INTO SOUTH CENTRAL KANSAS BY THE EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

Nearby

Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.